Journal of Comprehensive Pediatrics

Published by: Kowsar

Iatrogenic Cushing’s Syndrome Caused by Topical Corticosteroid Application and Its Life Threatening Complications

Maryam Razzaghy Azar 1 , 2 , * , Asieh Mosalla Nejad 3 , Ensieh Nasli Esfahani 2 and Mona Noubakhsh 1
Authors Information
1 Aliasghar Hospital, Iran University of Medical Sciences, Tehran, IR Iran
2 Metabolic Disorders Research Center, Endocrinology and Metabolism Molecular-Cellular Sciences Institute, Tehran University of Medical Sciences, Tehran, IR Iran
3 Imam Hossein Medical Center, Shahid Beheshti University of Medical Sciences, Tehran, IR Iran
Article information
  • Journal of Comprehensive Pediatrics: November 2015, 6 (4); e59819
  • Published Online: November 29, 2015
  • Article Type: Case Report
  • Received: November 3, 2015
  • Accepted: November 15, 2015
  • DOI: 10.5812/compreped.59819

To Cite: Razzaghy Azar M, Mosalla Nejad A, Nasli Esfahani E, Noubakhsh M. Iatrogenic Cushing’s Syndrome Caused by Topical Corticosteroid Application and Its Life Threatening Complications, J Compr Ped. 2015 ; 6(4):e59819. doi: 10.5812/compreped.59819.

Abstract
Copyright © 2015, Iranian Society of Pediatrics.This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
1. Introduction
2. Case Presentation
3. Discussion
Footnote
References
  • 1. Boscaro M, Barzon L, Fallo F, Sonino N. Cushing's syndrome. J Lancet. 2001; 357(9258): 783-91[DOI]
  • 2. Decani S, Federighi V, Baruzzi E, Sardella A, Lodi G. Iatrogenic Cushing's syndrome and topical steroid therapy: Case series and review of the literature. J Dermatolog Treat. 2014; 25(6): 495-500[DOI][PubMed]
  • 3. Tempark T, Phatarakijnirund V, Chatproedprai S, Watcharasindhu S, Supornsilchai V, Wananukul S. Exogenous Cushing's syndrome due to topical corticosteroid application: case report and review literature. Endocrine. 2010; 38(3): 328-34[DOI][PubMed]
  • 4. Bulus AD, Andıran N, Kocak M. Cushing’s syndrome: hidden risk in usage of topical corticosteroids. J Pediatr Endocrinol Metab. 2014; 27(9-10): 977-81
  • 5. Rustowska A, Wilkowska A, Nowicki R. Iatrogenic Cushing syndrome due to topical glicocorticosteroid therapy. Dermatol Online J. 2013; 4(4): 503-5[DOI]
  • 6. Ozdemir A, Bas VN. Iatrogenic Cushing's syndrome due to overuse of topical steroid in the diaper area. J Trop Pediatr. 2014; 60(5): 404-6[DOI][PubMed]
  • 7. Peppa M, Krania M, Raptis SA. Hypertension and other morbidities with Cushing’s syndrome associated with corticosteroids: A review. Integrated blood pressure control. 2011; 4: 7
  • 8. Nieman LK. Consequences of systemic absorption of topical glucocorticoids. J Am Acad Dermatol. 2011; 65(1): 250-2[DOI][PubMed]
  • 9. Semiz S, Balci YI, Ergin S, Candemir M, Polat A. Two cases of Cushing's syndrome due to overuse of topical steroid in the diaper area. Pediatr Dermatol. 2008; 25(5): 544-7[DOI][PubMed]
  • 10. Huizenga NA, Koper JW, De Lange P, Pols HA, Stolk RP, Burger H, et al. A polymorphism in the glucocorticoid receptor gene may be associated with and increased sensitivity to glucocorticoids in vivo. J Clin Endocrinol Metab. 1998; 83(1): 144-51[DOI][PubMed]
  • 11. Aucott JN. Glucocorticoids and infection. Endocrinol Metab Clin North Am. 1994; 23(3): 655-70[PubMed]
Creative Commons License Except where otherwise noted, this work is licensed under Creative Commons Attribution Non Commercial 4.0 International License .

Search Relations:

Author(s):

Article(s):

Create Citiation Alert
via Google Reader

Readers' Comments